Alert archive / Vermont / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 9, 2009, 3:37 PM EDT for Addison County, Chittenden County, Vermont; Essex County, Franklin County, New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 3:37 PM EDT (19:37 UTC)
- Expired
- May 9, 2009, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:04 PM EDT | HAIL 0.75 | 3 Ssw Moriah, NY | |
| May 9, 4:22 PM EDT | HAIL 0.88 | Bridport, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 091937 SVRBTV NYC031-033-VTC001-007-092030- /O.NEW.KBTV.SV.W.0002.090509T1937Z-090509T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 337 PM EDT SAT MAY 9 2009 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADDISON COUNTY IN CENTRAL VERMONT ESSEX COUNTY IN NORTHERN NEW YORK FRANKLIN COUNTY IN NORTHERN NEW YORK CHITTENDEN COUNTY IN NORTHWEST VERMONT * UNTIL 430 PM EDT. * AT 337 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT MARCY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT MARCY AROUND 345 PM EDT. 8 MILES SOUTH OF KEENE VALLEY AROUND 400 PM EDT. UNDERWOOD AROUND 410 PM EDT. 8 MILES SOUTH OF ELIZABETHTOWN AROUND 420 PM EDT. MINEVILLE AND MORIAH AROUND 425 PM EDT. 6 MILES NORTHWEST OF D A R STATE PARK...8 MILES SOUTHWEST OF BUTTON BAY STATE PARK...8 MILES SOUTH OF WADHAMS AND 9 MILES SOUTHWEST OF BASIN HARBOR AROUND 430 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4434 7327 4390 7321 4397 7408 4415 7410 TIME...MOT...LOC 1937Z 263DEG 23KT 4407 7396 $$ LAHIFF
2 follow-up statements
000
WWUS51 KBTV 092012
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 PM EDT SAT MAY 9 2009
NYC033-VTC007-092021-
/O.CAN.KBTV.SV.W.0002.000000T0000Z-090509T2030Z/
CHITTENDEN VT-FRANKLIN NY-
412 PM EDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
COUNTY IN NORTHERN NEW YORK...AND SOUTHWESTERN CHITTENDEN COUNTY IN
NORTHWEST VERMONT IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHERN NEW YORK AND WESTERN VERMONT. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY
EVENING FOR VERMONT.
LAT...LON 4396 7389 4411 7387 4420 7325 4414 7324
4390 7323
TIME...MOT...LOC 2011Z 276DEG 28KT 4400 7349
$$
NYC031-VTC001-092030-
/O.CON.KBTV.SV.W.0002.000000T0000Z-090509T2030Z/
ADDISON VT-ESSEX NY-
412 PM EDT SAT MAY 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND WESTERN ADDISON
COUNTY IN CENTRAL VERMONT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MORIAH..MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST BRIDPORT...CROWN POINT CENTER...D A R STATE PARK AND 6 MILES
SOUTH OF WEST ADDISON AROUND 420 PM EDT.
BRIDPORT AND 7 MILES SOUTH OF ADDISON AROUND 425 PM EDT.
WEST CORNWALL AROUND 430 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHERN NEW YORK AND WESTERN VERMONT. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY
EVENING FOR VERMONT.
LAT...LON 4396 7389 4411 7387 4420 7325 4414 7324
4390 7323
TIME...MOT...LOC 2011Z 276DEG 28KT 4400 7349
$$
LAHIFF000
WWUS51 KBTV 092030
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT SAT MAY 9 2009
NYC031-VTC001-092040-
/O.EXP.KBTV.SV.W.0002.000000T0000Z-090509T2030Z/
ADDISON VT-ESSEX NY-
430 PM EDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND WESTERN ADDISON COUNTY IN CENTRAL VERMONT
EXPIRES AT 430 PM EDT...
THIS THUNDERSTORM IS STILL PRODUCING HEAVY RAINFALL AND GUSTY
WINDS...BUT THE THREAT FOR DAMAGING WIND AND HAIL HAS DIMINISHED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHERN NEW YORK AND WESTERN VERMONT. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY
EVENING FOR VERMONT.
LAT...LON 4396 7389 4411 7387 4420 7325 4414 7324
4390 7323
TIME...MOT...LOC 2030Z 276DEG 28KT 4397 7329
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:29 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 9, 1:29 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 129 PM EDT SAT MAY 9 2009 .SYNOPSIS... A STRONG SURFACE COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY BY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND LOCALIZED GUSTY WINDS. ON SUNDAY...MUCH COLDER TEMPERATURES CAN BE EXPECTED WITH BREEZY NORTHWEST WINDS AND SCATTERED RAIN SHOWERS. THE BELOW NORMAL TEMPERATURES WILL CONTINUE INTO MONDAY...BEFORE A SLOW WARMING TREND DEVELOPS TOWARD THE MID OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM EDT SATURDAY...HAVE ISSUED A ZONE UPDATE TO INCREASE POPS FOR LATE THIS MORNING ACROSS NORTHERN NEW YORK...ALSO TO UPDATE TEMPS SKY AND WIND TO REFLECT CURRENT CONDITIONS. OTHERWISE...CURRENT FORECAST IS IN GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS. THE NEAR TERM FOCUS WL BE TIMING OF CONVECTION THIS AFTN/EVENING AND THE POTENTIAL FOR STRONG STORMS. WATER VAPOR SHOWS WEAK AREA OF SUBSIDENCE DEVELOPING BEHIND FIRST AREA OF CONVECTION ACRS SOUTHERN ONTARIO ATTM...WHICH WL MOVE ACRS OUR CWA THIS MORNING. MEANWHILE...WEAK EMBEDDED 5H VORT MOVING FROM SW TO NE ACRS THE NORTHERN OHIO VALLEY WL IMPACT OUR CWA BY 18Z SATURDAY...WITH THE FIRST ROUND OF CONVECTION EXPECTED. THE SECOND 5H VORT ASSOCIATED WITH DEVELOPMENT OF MID/UPPER LVL TROF AND SFC/85H FRNT IS LOCATED ACRS THE NORTHERN PLAINS ATTM AND WL APPROACH OUR WESTERN CWA BTWN 21Z- 23Z SATURDAY...WITH ANOTHER ROUND OF CONVECTION EXPECTED. OVERALL...I FEEL SVR WEATHER THREAT WL BE LIMITED DUE TO SEVERAL FACTORS...FIRST CONVECTION DEVELOPING TO OUR SOUTH WL LIMIT LLVL MOISTURE ADVECTION INTO OUR CWA...AND KEEP SFC DWPTS IN THE 50S TODAY...SECOND THE TIMING OF THE STRONGEST VORT WL NOT BE WHEN SFC HEATING IS THE BEST AND INSTABILITY THE GREATEST...AND FINALLY THE DEEP LAYER SHEAR PARAMETERS ARE MARGINAL AT BEST. FIRST VORT ACRS THE NORTHERN OHIO VALLEY WL APPROACH OUR WESTERN CWA BY 18Z TODAY...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ACRS NNY/DACKS. THIS VORT WL INTERACT WITH SFC BASED CAPES BTWN 800-1000 J/KG AND LIS AROUND -4C TO PRODUCE SOME STRONG STORMS. GIVEN...THE BEST WINDS ARE LOCATED AT 500 MB...AND 0-3KM SHEAR IS LIMITED...THESE STORMS WL BE PULSE-LIKE IN NATURE...WITH THE PRIMARY THREAT BEING SMALL HAIL AND WIND GUSTS TO 40 MPH. MEANWHILE...NEXT ROUND OF STORMS WL DEVELOP BTWN 21Z AND 00Z THIS EVENING ASSOCIATED WITH POTENT 5H VORT AND STRONG SFC/85H FRNT MOVING ACRS OUR CWA. THIS SYSTEM WL HAVE LIMITED SFC INSTABILITY DUE TO PRIOR CONVECTION COOLING SFC TEMPS/CLOUDS...BUT BETTER DYNAMICS AND COOLING ALOFT...WL COMBINED WITH SLIGHTLY STRONGER WIND PROFILES TO PRODUCE SEVERAL LOW TOP BOWING LINE SEGMENTS...WITH THE PRIMARY THREAT SMALL HAIL AND LOCALIZED WIND GUSTS TO 45 MPH. TEMPS WL BE TRICKY...BASED ON EXPECTED CLOUDS AND THE DEVELOPMENT OF CONVECTION THIS AFTN...BUT PROGGED 85H TEMPS NEAR 10C SUPPORT HIGHS IN THE U60S MTNS TO M70S VALLEYS...WITH POTENTIAL FOR A FEW U70S ACRS THE LOWER CT RIVER VALLEY. TONIGHT...STRONG SFC COLD FRNT CONTS TO PUSH ACRS OUR CWA AND 85H TEMPS DROP QUICKLY. THIS STRONG LLVL CAA COMBINED WITH POTENT 5H VORT MOVING ACRS OUR CWA...WL PRODUCE MORE SHOWERS AND STORMS THRU 06Z. WL MENTION LIKELY TO CAT POPS THRU 06Z AND THE POTENTIAL FOR SMALL HAIL/GUSTY WINDS. GIVEN...STRONG THERMAL GRADIENT AND LLVL CAA OVERNIGHT LOWS WL BE DIFFICULT...BUT WL TREND TWD THE NAM BUFKIT 2M TEMPS...WHICH SUPPORT NEAR 40F SLK TO NEAR 50F AT BTV. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 350 AM EDT SATURDAY...A MID/UPPER LVL CLOSED CYCLONIC CIRCULATION WL MOVE ACRS THE NORTH COUNTRY ON SUNDAY INTO MONDAY...WITH VERY COOL AND UNSETTLED WEATHER EXPECTED. 85H TEMPS DROP TO -4C BY 00Z MONDAY...WITH SOUNDINGS SHOWING VERY LIMITED MIXING...DUE TO CLOUDS. WL MENTION HIGHS ONLY IN THE M/U 40S MTNS TO U40S/L50S VALLEYS WITH MAYBE A FEW MID 50S AT VSF/RUT. WL CONT TO MENTION LIKELY POPS DUE TO MOISTURE/DYNAMICS PROGGED TO BE ACRS OUR CWA. WOULD NOT BE SURPRISED FOR A FEW WET SNOW FLAKES ACRS THE HIGHER TRRN SUNDAY NIGHT INTO MONDAY MORNING...ACTUALLY JUST EXAMINED THE JAY PEAK GFS BUFKIT THERMAL PROFILE AND WOULD NOT BE SURPRISED IF SOME ACCUMULATING SNOW OCCURRED ABOVE 1200 FT ON SUNDAY NIGHT. WL ONCE AGAIN FIND THE WINTER WEATHER TOOL AND PLACE SOME WET SNOW IN THE GRIDS ON SUNDAY NIGHT ACRS THE HIGHER TRRN. ON MONDAY...NW FLW ALOFT WL CONT WITH SEVERAL WEAK EMBEDDED VORTS...BUT BEST DEEP LAYER MOISTURE WL SHIFT INTO EASTERN CANADA. GIVEN...NW UPSLOPE FLW AND COLD 85H TEMPS WL CONT TO MENTION SOME SHOWERS...ESPECIALLY ACRS THE HIGHER TRRN. 85H TEMPS NEAR 0C SUPPORT HIGHS IN THE MID/UPPER 50S MOST LOCATIONS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 308 AM EDT SATURDAY...FOLLOWED 00Z GFS ENSEMBLE THIS CYCLE...WHICH HAS GOOD CONSISTENCY WITH THE 08/12Z ECMWF. FAIR CONDITIONS ANTICIPATED TUES/WED WITH ENSEMBLE POPS BLW 20 PERCENT WITH MIGRATORY ANTICYCLONE TRANSLATING FROM WEST TO EAST ACROSS THE NORTHEAST. VLY HIGHS IN THE UPR 50S TUESDAY WILL MODERATE AS SLY LOW-LEVEL RETURN FLOW YIELDS HIGHS IN THE MID TO UPR 60S FOR WEDNESDAY ON WRN PERIPHERY OF SFC RIDGE. THE NEXT FRONTAL SYSTEM ARRIVES ON THURSDAY WITH BEST THREAT FOR RAIN DURING THE AFTN AND INTO THE OVERNIGHT HRS. PROLONGED SLY LOW-LEVEL FLOW AND AMPLIFIED SHORTWAVE TROUGH SUGGEST FRONTAL RAIN BAND MAY BE MODERATELY HEAVY WITH POTENTIAL FOR AVERAGE RAINFALL AMTS OF A QUARTER TO HALF INCH AND LCL HIGHER AMTS POSSIBLE. HIGH TEMPERATURES ON THURSDAY WILL ONCE AGAIN GENERALLY BE IN THE 60S. A CHANCE OF SHOWERS CONTINUING INTO FRIDAY CAN/T BE RULED OUT ATTM...FOLLOWED BY DRIER CONDITIONS FOLLOWING FROPA ON FRIDAY. PARTIAL CLEARING EXPECTED BY FRI AFTN WITH SLIGHTLY COOLER HIGH TEMPS IN THE LWR 60S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...VFR/MVFR WITH SCATTERED IFR THROUGH THIS AFTERNOON AND INTO THIS EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE FORECAST AREA. ALL SITES WILL SEE THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY INCLUDE SMALL HAIL AND GUSTY WINDS AT TIMES. CEILINGS WILL DROP TO AROUND 1000 FT IN ANY THUNDERSTORMS...BELOW 1000 FT AT KSLK...AND VISIBILITY TO 2SM. ALTHOUGH THUNDERSTORMS WILL COME TO AN END AFTER 23Z...SHOWERS AND MVFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE OVERNIGHT...ESPECIALLY AT THE MOUNTAIN SITES. WINDS WILL BECOME GUSTY THIS EVENING AHEAD OF APPROACHING COLD FRONT...EVENTUALLY TURNING TO THE NORTHWEST EARLY SUNDAY MORNING. OUTLOOK 12Z SUNDAY THROUGH THURSDAY... SUN/SUN NGT...MVFR CONDITIONS WITH RAIN SHOWERS LIKELY. WLY WINDS 10-20 MPH DURING THE DAY SUN. MONDAY/MONDAY NGT...PERIODS OF MVFR CONDITIONS /MAINLY DUE TO CIGS/ WITH SCT -RW POSSIBLE. TUESDAY/WEDNESDAY...MAINLY VFR WITH HIGH PRESSURE BUILDING ACROSS THE NERN CONUS. LIGHT WINDS. WEDNESDAY NGT/THURSDAY...MVFR CONDITIONS WITH RAIN SHOWERS LIKELY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...NEILES/TABER SHORT TERM...TABER LONG TERM...BANACOS AVIATION...BANACOS/MB
Hazardous weather outlook, May 9, 3:43 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 343 AM EDT SAT MAY 9 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-100745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 343 AM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE NORTH COUNTRY. THE FIRST STORMS WILL DEVELOP OVER NORTHER NEW YORK BY MID AFTERNOON AND SPREAD INTO CENTRAL AND NORTHERN VERMONT BY LATE THIS AFTERNOON. THE PRIMARY THREAT WILL BE SMALL HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL IN A SHORT PERIOD WILL CAUSE SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY WEAKEN AND MOVE EAST OF THE REGION BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...WIND GUSTS...AND RAINFALL ASSOCIATED WITH THUNDERSTORMS WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, May 9, 1:39 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 139 PM EDT SAT MAY 9 2009 NYZ026-029-087-091845- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG... POTSDAM...GOUVERNEUR 139 PM EDT SAT MAY 9 2009 ...STRONG STORMS MOVING INTO SAINT LAWRENCE COUNTY NEW YORK... AT 130 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING INTO WESTERN SAINT LAWRENCE COUNTY IN NORTHERN NEW YORK. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH...AND WILL AFFECT LOCATIONS SUCH AS GOUVERNEUR...POTSDAM..AND MASSENA THROUGH 230 PM. THESE STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING...ESPECIALLY OVER SOUTHERN PORTIONS OF SAINT LAWRENCE COUNTY. IF YOU ARE OUTDOORS...SEEK SHELTER INSIDE A BUILDING AS THESE STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATES ON THIS WEATHER SITUATION. MB
Special weather statement, May 9, 3:05 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EDT SAT MAY 9 2009 NYZ028-030-031-034-035-VTZ005-092000- WESTERN CHITTENDEN-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- INCLUDING...SARANAC LAKE AND WILLSBORO 305 PM EDT SAT MAY 9 2009 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF WAWBEEK...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE 6 MILES SOUTH OF RAY BROOK BY 320 PM...NEAR LAKE PLACID BY 330 PM...NEAR KEENE...UPPER JAY BY 340 PM AND NEAR DEERHEAD BY 400 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
Special weather statement, May 9, 3:18 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 318 PM EDT SAT MAY 9 2009 NYZ028-030-031-034-035-092015- EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- INCLUDING...SARANAC LAKE AND WILLSBORO 318 PM EDT SAT MAY 9 2009 ...STRONG THUNDERSTORM OVER RAINBOW LAKE NEW YORK... AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RAINBOW LAKE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR FRANKLIN FALLS...VERMONTVILLE BY 330 PM...NEAR WILMINGTON...6 MILES SOUTH OF HAWKEYE BY 350 PM...NEAR CLINTONVILLE BY 410 PM AND 6 MILES NORTH OF DEERHEAD BY 420 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:21 PM EDT | Areal Flood Advisory | BTV | Addison, Chittenden | 2 hr |
| May 9, 4:59 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 50 min |
| May 9, 5:32 PM EDT | Areal Flood Advisory | BTV | Lamoille | 106 min |
| May 9, 6:00 PM EDT | Areal Flood Advisory | BTV | Orleans | 79 min |
| May 9, 1:55 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 65 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2009Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.